Alert archive / Arizona / Red Flag Warnings in 2014
Red Flag Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Mar 29, 2014, 3:03 AM MST for 4 counties in Arizona. It took effect at Mar 30, 2014, 10:00 AM MST. It was in force for 9 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 29, 2014, 3:03 AM MST (10:03 UTC)
- In effect from
- Mar 30, 2014, 10:00 AM MST
- Expired
- Mar 30, 2014, 6:58 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 10:54 AM MST | NON-TSTM WND GST 60 | Grand Canyon Airport, AZ | |
| Mar 30, 12:46 PM MST | NON-TSTM WND GST 63 | Flagstaff, AZ | |
| Mar 30, 1:26 PM MST | NON-TSTM WND GST 59 | Window Rock, AZ | |
| Mar 30, 2:22 PM MST | NON-TSTM WND GST 59 | Petrified Forest, AZ | |
| Mar 30, 3:25 PM MST | DUST STORM | Chinle, AZ | 500 VSBY FROM ROCK POINT TO CHINLE |
| Mar 30, 6:00 PM MST | NON-TSTM WND DMG | Canyon De Chelly, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2766 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
980 WWUS85 KFGZ 291003 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 303 AM MST SAT MAR 29 2014 AZZ105-109>114-139-140-291815- /O.UPG.KFGZ.FW.A.0001.140330T1700Z-140331T0200Z/ /O.NEW.KFGZ.FW.W.0002.140330T1700Z-140331T0200Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 303 AM MST SAT MAR 29 2014 ...RED FLAG WARNING IN EFFECT ON SUNDAY FROM 10 AM TO 7 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT ON SUNDAY FROM 10 AM TO 7 PM MST. THE FIRE WEATHER WATCH HAS BEEN REPLACED BY THE RED FLAG WARNING. * AFFECTED AREA...EAST CENTRAL AND NORTHEAST ARIZONA...FROM THE LITTLE COLORADO RIVER VALLEY NORTHWARD. * TIMING...SUNDAY FROM 10 AM MST TO 7 PM MST SUNDAY EVENING. * 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS FROM 40 TO 55 MPH. * MINIMUM RELATIVE HUMIDITY...10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
6 follow-up statements
485 WWUS85 KFGZ 291728 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1028 AM MST SAT MAR 29 2014 AZZ105-109>114-139-140-300600- /O.CON.KFGZ.FW.W.0002.140330T1700Z-140331T0200Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 1028 AM MST SAT MAR 29 2014 ...RED FLAG WARNING REMAINS IN EFFECT ON SUNDAY FROM 10 AM TO 7 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...EAST CENTRAL AND NORTHEAST ARIZONA...FROM THE LITTLE COLORADO RIVER VALLEY NORTHWARD. * TIMING...SUNDAY FROM 10 AM MST TO 7 PM MST SUNDAY EVENING. * 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS FROM 40 TO 55 MPH. * MINIMUM RELATIVE HUMIDITY...10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
699 WWUS85 KFGZ 300424 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 924 PM MST SAT MAR 29 2014 AZZ105-109>114-139-140-301230- /O.CON.KFGZ.FW.W.0002.140330T1700Z-140331T0200Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 924 PM MST SAT MAR 29 2014 ...RED FLAG WARNING REMAINS IN EFFECT ON SUNDAY FROM 10 AM TO 7 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY OVER NORTHEASTERN ARIZONA... * AFFECTED AREA...NORTHEASTERN ARIZONA...FROM THE LITTLE COLORADO RIVER VALLEY NORTHWARD. * TIMING...SUNDAY FROM 10 AM MST TO 7 PM MST. * 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS FROM 40 TO 55 MPH. * MINIMUM RELATIVE HUMIDITY...10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ RB
668 WWUS85 KFGZ 301030 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 AM MST SUN MAR 30 2014 AZZ105-109>114-139-140-301830- /O.CON.KFGZ.FW.W.0002.140330T1700Z-140331T0200Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 330 AM MST SUN MAR 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY OVER NORTHEASTERN ARIZONA... * AFFECTED AREA...NORTHEASTERN ARIZONA...FROM THE LITTLE COLORADO RIVER VALLEY NORTHWARD. * TIMING...SUNDAY FROM 10 AM MST TO 7 PM MST. * 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * MINIMUM RELATIVE HUMIDITY...10 TO 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
103 WWUS85 KFGZ 301742 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1042 AM MST SUN MAR 30 2014 AZZ105-109>114-139-140-310145- /O.CON.KFGZ.FW.W.0002.000000T0000Z-140331T0200Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 1042 AM MST SUN MAR 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...NORTHEASTERN ARIZONA...FROM THE LITTLE COLORADO RIVER VALLEY NORTHWARD. * TIMING...UNTIL 7 PM MST (8 PM MDT) TODAY. * 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
108 WWUS85 KFGZ 302053 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 153 PM MST SUN MAR 30 2014 AZZ107-108-115-138-310600- /O.NEW.KFGZ.FW.A.0002.140331T2000Z-140401T0200Z/ /O.EXA.KFGZ.FW.W.0002.000000T0000Z-140331T0200Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- 153 PM MST SUN MAR 30 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AFFECTED AREA...PORTIONS OF COCONINO COUNTY AND THE YAVAPAI COUNTY MOUNTAINS. * TIMING...RED FLAG WARNING UNTIL 7 PM MST TODAY. FIRE WEATHER WATCH FOR MONDAY AFTERNOON AND EVENING. * 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH THROUGH EARLY THIS EVENING. SOUTHWEST WINDS INCREASING AGAIN MONDAY AFTERNOON AND EVENING TO 15 TO 25 MPH WITH GUSTS NEAR 35 MPH. * MINIMUM RELATIVE HUMIDITY...10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. && $$ AZZ137-310200- /O.EXA.KFGZ.FW.W.0002.000000T0000Z-140331T0200Z/ YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- 153 PM MST SUN MAR 30 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * AFFECTED AREA...YAVAPAI COUNTY VALLEYS AND BASINS. * TIMING...UNTIL 7 PM MST TODAY. * 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ111>114-140-310600- /O.NEW.KFGZ.FW.A.0002.140331T2000Z-140401T0200Z/ /O.CON.KFGZ.FW.W.0002.000000T0000Z-140331T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 153 PM MST SUN MAR 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AFFECTED AREA...PORTIONS OF EAST CENTRAL ARIZONA. * TIMING...RED FLAG WARNING UNTIL 7 PM MST (8 PM MDT) TODAY. FIRE WEATHER WATCH MONDAY AFTERNOON AND EVENING. * 20 FOOT WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH THIS AFTERNOON AND EARLY EVENING. BECOMING SOUTHWEST AGAIN MONDAY AFTERNOON WITH SPEEDS OF 15 TO 25 MPH AND GUSTS NEAR 35 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. && $$ AZZ105-109-110-139-310200- /O.CON.KFGZ.FW.W.0002.000000T0000Z-140331T0200Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- 153 PM MST SUN MAR 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...PORTIONS OF NORTH CENTRAL ARIZONA. * TIMING...UNTIL 7 PM MST (8 PM MDT) TODAY. * 20 FOOT WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH THIS AFTERNOON AND EARLY EVENING. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ116-117-310600- /O.NEW.KFGZ.FW.A.0002.140331T2000Z-140401T0200Z/ EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- 153 PM MST SUN MAR 30 2014 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AFFECTED AREA...EASTERN MOGOLLON RIM AND WHITE MOUNTAINS. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH. && $$
400 WWUS85 KFGZ 310158 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 658 PM MST SUN MAR 30 2014 AZZ107-108-111>115-138-140-311100- /O.CAN.KFGZ.FW.W.0002.000000T0000Z-140331T0200Z/ /O.CON.KFGZ.FW.A.0002.140331T2000Z-140401T0200Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 658 PM MST SUN MAR 30 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHERN ARIZONA... ...RED FLAG WARNING FOR THIS EVENING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED FLAG WARNING. * TIMING...RED FLAG WARNING UNTIL 7 PM MST (8 PM MDT) TODAY. FIRE WEATHER WATCH MONDAY AFTERNOON AND EVENING. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH. && $$ AZZ105-109-110-137-139-310300- /O.CAN.KFGZ.FW.W.0002.000000T0000Z-140331T0200Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- 658 PM MST SUN MAR 30 2014 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED FLAG WARNING. WIND SPEEDS WILL CONTINUE TO DECREASE AND WILL REMAIN BELOW CRITICAL FIRE WEATHER THRESHOLDS THIS EVENING. $$ AZZ116-117-311100- /O.CON.KFGZ.FW.A.0002.140331T2000Z-140401T0200Z/ EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- 658 PM MST SUN MAR 30 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY ALONG THE MOGOLLON RIM... * AFFECTED AREA...EASTERN MOGOLLON RIM AND WHITE MOUNTAINS. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 28, 9:00 PM MST, 6 hours 3 minutes earlier.
Area forecast discussion, Mar 28, 9:00 PM MST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 PM MST FRI MAR 28 2014 .SYNOPSIS...FAIR WEATHER IS FORECAST FOR NORTHERN ARIZONA THROUGH SATURDAY. ON SUNDAY...A COLD FRONTAL PASSAGE WILL BRING VERY WINDY CONDITIONS...WITH BLOWING DUST POSSIBLE ACROSS NORTHEAST ARIZONA SUNDAY AFTERNOON. EXPECT A CHANCE OF SHOWERS NORTH OF INTERSTATE 40 AS WELL. EXPECT COOL TEMPERATURES AND WINDY WEATHER THROUGH THE FIRST HALF OF NEXT WEEK. CHANCES FOR SHOWERS REMAIN IN THE FORECAST ON SUNDAY AND NEXT WEEK WEDNESDAY. && .DISCUSSION...CIRRUS CLOUDS CONTINUE TO STREAM OVER ARIZONA FROM WEST TO EAST THIS EVENING AS THE NEXT PACIFIC STORM MOVES INTO THE WESTERN UNITED STATES. THE EVENING FORECAST GRIDS LOOK GOOD WITH MOSTLY DRY AND WINDY WEATHER CONDITIONS EXPECTED FOR SUNDAY. BY SUNDAY MORNING...THE TIGHTEST PRESSURE GRADIENTS AND THE STRONGEST WIND SPEEDS...WILL MOVE THROUGH ARIZONA. FOR SUNDAY AFTERNOON...THE HIGHEST WIND POTENTIAL WITHIN THE ADVISORY AREA APPEARS TO DEVELOP AHEAD OF THE FRONT OVER THE FOUR CORNERS REGION FROM BLACK MESA EAST ACROSS THE CHINLE VALLEY TO THE CHUSKA MOUNTAINS AND SOUTH TO SAINT JOHNS. THE SUNDAY WIND ADVISORY AND FIRE WEATHER WATCH REMAIN IN EFFECT. NO EVENING UPDATES ARE NEEDED. RESIDENTS IN THE WIND ADVISORY AREA ARE URGED TO CLOSELY MONITOR OUR WEB PAGE AT WEATHER.GOV/FLAGSTAFF FOR UPDATES ON THIS DEVELOPING WEATHER SYSTEM. && .PREVIOUS DISCUSSION...FOR TONIGHT THROUGH SUNSET SATURDAY. HIGH PRESSURE WILL CROSS AZ TONIGHT WITH WINDS ALOFT BECOMING SOUTHWESTERLY BY SATURDAY AFTERNOON. BREEZY SOUTHWEST WINDS ARE EXPECTED SATURDAY AFTERNOON. VARIABLE CIRRUS TO BE THE MAIN CLOUD TYPE. ON SUNDAY...A COLD FRONT WILL MOVE THROUGH NORTHERN ARIZONA. PROGS AGAIN DEVELOP A STRONG LOW LEVEL WIND FIELD ACROSS THE NORTHLAND. AT THIS TIME WE HAVE ISSUED A WIND ADVISORY FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM...WITH SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH AND GUSTS TO 55 MPH. AREAS OF BLOWING DUST ARE POSSIBLE ACROSS NORTHEAST AZ. THERE ARE SOME TIMING AND WIND SPEEDS DIFFERENCES BTWN THE ECMWF AND GFS VS THE NAM...WITH THE NAM HAVING MUCH SLOWER WINDS. THE NAM IS NOT BEING USED FOR SUNDAYS WIND FORECAST. ALL ARE URGED TO MONITOR FUTURE FORECASTS FOR POSSIBLE HIGH WIND AND OR BLOWING DUST WARNINGS. WE HAVE KEPT THE SLIGHT CHANCE OF SHOWERS MAINLY NORTH OF FLAGSTAFF IN THE HIGHER ELEVATION AREAS...WITH CLEARING FROM WEST TO EAST SUNDAY NIGHT. A LONG WAVE TROUGH WILL DEVELOP ACROSS THE EASTERN PACIFIC AND WESTERN STATES NEXT WEEK. EMBEDDED DISTURBANCES LOOK TO CROSS ARIZONA TUESDAY NIGHT THROUGH WEDNESDAY AND AGAIN FRIDAY...WITH A CHANCE OF SHOWERS FORECAST THESE DAYS. PROGS ARE COMING INTO BETTER AGREEMENT WITH THE TUES/WEDS SYSTEM AND WILL CONTINUE TO MONITOR THIS ONE. THURSDAY LOOKS DRY WITH WEST NORTHWEST FLOW ALOFT. && .AVIATION...FOR THE 06Z PACKAGE...VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD UNDER SCT MAINLY HIGH CLOUDS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR AZ ZONES 105-109>114-139-140. WIND ADVISORY ON SUNDAY FROM 10 AM TO 7 PM MST FOR AZ ZONES 004>007-009>017-039-040. && PUBLIC.........BOHLIN/DL AVIATION.......BOHLIN FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Mar 28, 12:05 PM MST, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1205 PM MST FRI MAR 28 2014 AZZ004>018-037>040-291230- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1205 PM MST FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SUNDAY...A WIND ADVISORY IS IN EFFECT FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM....WITH SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH AND GUSTS TO 55 MPH. AREAS OF BLOWING DUST ARE EXPECTED ACROSS MUCH OF NORTHEAST ARIZONA WITH REDUCED VISIBILITIES POSSIBLE. SEE PHXNPWFGZ FOR MORE DETAILS. LOW RELATIVE HUMIDITIES ARE EXPECTED SUNDAY AND IN COMBINATION WITH STRONG WINDS MAY CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHEASTERN ARIZONA. A FIRE WEATHER WATCH IS IN EFFECT FOR MUCH OF NORTHEAST ARIZONA...SEE PHXRFWFGZ FOR DETAILS. 41
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 2:02 PM MST | Dust Storm Warning | FGZ | Apache, Navajo | 29 hr |
| Mar 29, 2:02 PM MST | Blowing Dust Advisory | FGZ | Apache, Coconino, Navajo | 29 hr |
Nearby
Red Flag Warnings in Arizona, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.